Alert archive / Ohio / Freeze Warnings in 2015

Freeze Warning 2, NWS Cleveland, OH

October 16, 201514 counties in Ohio

NWS Cleveland, OH issued this freeze warning at Oct 16, 2015, 3:59 PM EDT for 14 counties in Ohio. It took effect at Oct 17, 2015, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2015, 3:59 PM EDT (19:59 UTC)
In effect from
Oct 17, 2015, 3:00 AM EDT
Expired
Oct 17, 2015, 9:00 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Crawford County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lucas County, OH, Marion County, OH, Morrow County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 104 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS71 KCLE 161959
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EDT FRI OCT 16 2015



OHZ003-006-008-017>019-027>030-036>038-047-170400-
/O.UPG.KCLE.FZ.A.0002.151017T0700Z-151017T1300Z/
/O.NEW.KCLE.FZ.W.0002.151017T0700Z-151017T1300Z/
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS...
MANSFIELD...ASHLAND...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
359 PM EDT FRI OCT 16 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...EXPECTED TO FALL TO 32 DEGREES OR LOWER BY 
  SUNRISE SATURDAY MORNING FROM THE CENTRAL HIGHLANDS WESTWARD 
  TO NORTHWEST OHIO 

* IMPACTS...EXPOSED TEMPERATURE SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR
FURTHER DETAILS OR UPDATES.

&&

$$
2 follow-up statements
597 
WWUS71 KCLE 170116
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
916 PM EDT FRI OCT 16 2015

OHZ003-006-008-017>019-027>030-036>038-047-170930-
/O.CON.KCLE.FZ.W.0002.151017T0700Z-151017T1300Z/
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS...
MANSFIELD...ASHLAND...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
916 PM EDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SATURDAY...

* TEMPERATURE...EXPECTED TO FALL TO 32 DEGREES OR LOWER BY SUNRISE
  FROM THE CENTRAL HIGHLANDS WESTWARD TO NORTHWEST OHIO.

* IMPACTS...EXPOSED TEMPERATURE SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR
FURTHER DETAILS OR UPDATES.

&&

$$
LOMBARDY
319 
WWUS71 KCLE 170734
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
334 AM EDT SAT OCT 17 2015


OHZ003-006-008-017>019-027>030-036>038-047-171300-
/O.CON.KCLE.FZ.W.0002.000000T0000Z-151017T1300Z/
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS...
MANSFIELD...ASHLAND...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
334 AM EDT SAT OCT 17 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...EXPECTED TO FALL TO 32 DEGREES OR LOWER BY SUNRISE.

* IMPACTS...EXPOSED TEMPERATURE SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR
FURTHER DETAILS OR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Oct 16, 3:58 PM EDT, 1 minute earlier.

Area forecast discussion, Oct 16, 3:58 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
358 PM EDT FRI OCT 16 2015

.SYNOPSIS...
A REINFORCING SURGE OF COLD AIR WILL OVERSPREAD THE REGION THIS EVENING.
A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE
NORTHERN MISSISSIPPI VALLEY BY SUNDAY MORNING. THE HIGH WILL BE
CENTERED OVER OHIO SUNDAY AFTERNOON CUTTING OFF THE LAKE EFFECT
PRECIPITATION.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SOMEWHAT COMPLICATED OVERNIGHT FORECAST WITH SCATTERED MIXED
PRECIPITATION TYPE SHOWERS OF RAIN/SLEET/GRAUPEL MAINLY THIS
EVENING TO BE FOLLOWED BY PARTIAL CLEARING IN THE WEST WHICH WILL
ALLOW FOR FREEZING TEMPERATURES AND THE END OF THE GROWING SEASON.
A VERY LIGHT ACCUMULATION OF PERHAPS A TENTH OR TWO OF WET SLUSH
IS POSSIBLE OVER NORTHWEST PA AND INLAND ASHTABULA OVERNIGHT.

COOL AIR ALOFT HAS BEEN ADVECTING INTO THE REGION THIS AFTERNOON
AND SOME INSTABILITY HAS DEVELOPED ALONG WITH OPEN CUMULUS WITH
SCATTERED CONVECTIVE SHOWERS OF RAIN/SLEET AND GRAUPEL ALONG WITH
A BIT OF LIGHTNING MAINLY OVER THE LAKE. THIS SCATTERED
CONVECTION WILL CONTINUE FOR SEVERAL HOURS AND DIMINISH FROM THE
WEST. PARTIAL CLEARING OVER THE WESTERN COUNTIES WILL ALLOW ENOUGH
RADIATIONAL COOLING FOR TEMPERATURES TO DROP TO OR BELOW FREEZING
AS DEWPOINTS ARE NEAR THE FREEZING MARK. HAVE MADE FEW CHANGES TO
THE OVERNIGHT TEMPERATURE FORECAST. WITH COLD AIR ALOFT BUFKIT HAS
THE SURFACE BASED INVERSION AT 7000-10000 FEET WHICH IS RATHER
HIGH SO WILL CONTINUE WITH LIKELY TO CAT POPS OVER THE SNOWBELT OF
NW PA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
INITIALLY RATHER COOL AND UNSETTLED CONDITIONS TO BE FOLLOWED BY
A FAIR AND WARMING TREND ON MONDAY.

HAVE MADE FEW CHANGES TO THE FORECAST FOR THE WEEKEND AS
UNSEASONABLY COOL AIR CONTINUES OVER THE REGION AND THE LOW LEVEL
WIND FLOW CONTINUES OFF THE LAKE UNTIL MIDDAY SUNDAY WHEN THE
SURFACE RIDGE BUILDS OVER THE REGION. WILL CONTINUE WITH THE
HIGHER POPS IN THE TRADITIONAL SNOWBELT COUNTIES WITH A
DIMINISHING THREAT ON SUNDAY. EXPECT MAINLY LIQUID PRECIPITATION
DURING THE DAY WITH MIXED RAIN AND SNOW SHOWERS SATURDAY NIGHT AND
EARLY SUNDAY EVENING IN NW PA. SIMILAR TO TODAY WE MAY HAVE SLEET
OR GRAUPEL IN THE MORE INTENSE CONVECTIVE UPDRAFTS BUT WITH THE
WARM GROUND AND TEMPERATURES GENERALLY ABOVE FREEZING IN THE
CLOUDY AREAS NEAR AND DOWNWIND OF THE LAKE...LITTLE ACCUMULATION
IS EXPECTED.

AS THE SURFACE RIDGE PROGRESSES EAST OF THE REGION SUNDAY EVENING
ALL PRECIPITATION SHOULD END AS WARM ADVECTION OF THE BACKSIDE THE
SURFACE HIGH OVERSPREADS THE REGION.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
MODELS COMING INTO BETTER AGREEMENT WITH FRONT SAGGING INTO THE
CENTRAL GREAT LAKES AND STALLING JUST NORTH OF THE FORECAST AREA ON
TUESDAY.  LOW PRESSURE DEVELOPS IN THE SOUTHERN PLAINS AND MOVES
ALONG THE BOUNDARY ACROSS THE CENTRAL LAKES WEDNESDAY NIGHT FINALLY
DRAGGING THE COLD FRONT ACROSS THE AREA.  SOME LINGERING SHOWERS
POSSIBLE IN THE EAST ON THURSDAY...BUT HIGH PRESSURE QUICKLY BUILDS
IN FROM THE NORTHWEST...AND LINGERS THROUGH THE FORECAST PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED LOW TOPPED SHOWERS DEVELOPING ACROSS FORECAST AREA WILL
BECOME MORE NUMEROUS THIS AFTERNOON AS COLD FRONT...NOW STRETCHING
ACROSS LAKE ERIE...PUSHES ACROSS THE FORECAST AREA THIS EVENING.
AFTER THAT INTERMITTENT LAKE EFFECT SHOWERS WILL CONTINUE IN THE
EAST. COULD SEE SOME WET SNOW MIX IN LATE TONIGHT ALONG THE HIGHER
ELEVATIONS. GUSTY W-NW FLOW WILL CONTINUE ACROSS THE FORECAST
AREA.

.OUTLOOK...NON-VFR POSSIBLE MAINLY NE OH AND NW PA INTO SUNDAY. &&

.MARINE...
COLD FRONT ACROSS CENTRAL LAKE ERIE WILL PUSH SOUTH OF
THE LAKE EARLY THIS EVENING.  NORTHWEST WINDS WILL HOVER AROUND 15
TO 20 KNOTS UNTIL LATE SATURDAY.  CHOPPY CONDITIONS WILL CONTINUE
THROUGH SUNDAY AS NW FLOW CONTINUES OVER THE LAKE.  HIGH PRESSURE
FINALLY BUILDS OVER THE LAKE LATE SUNDAY.  ON MONDAY THE WINDS SHIFT
TO THE SOUTH AS THE HIGH MOVES EAST OF THE LAKE.  SOUTH WINDS
EXPECTED TO CONTINUE INTO MID WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WARNING FROM 3 AM TO 9 AM EDT SATURDAY FOR OHZ003-006-
     008-017>019-027>030-036>038-047.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT SATURDAY FOR LEZ142>149.

&&

SYNOPSIS...LAPLANTE/
NEAR TERM...LAPLANTE
SHORT TERM...LAPLANTE
LONG TERM...DJB
AVIATION...DJB
MARINE...DJB
Hazardous weather outlook, Oct 16, 4:37 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
437 AM EDT FRI OCT 16 2015

OHZ003-006-008-017>019-027>030-036>038-047-170845-
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-MARION-MORROW-HOLMES-KNOX-
437 AM EDT FRI OCT 16 2015

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MUCH OF THE REGION WILL EXPERIENCE WIDESPREAD FROST SUNDAY
MORNING AS TEMPERATURES PLUNGE BELOW FREEZING. A FREEZE WARNING
MAY BE NEEDED. IF YOU HAVE ANY VEGETATION THAT IS SENSITIVE TO THE
COLD MAKE PLANS TO PROTECT IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ007-009>011-020>022-031>033-170845-
OTTAWA-ERIE OH-LORAIN-CUYAHOGA-MEDINA-SUMMIT-PORTAGE-WAYNE-STARK-
MAHONING-
437 AM EDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST WILL BE POSSIBLE TONIGHT INTO EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MUCH OF THE REGION WILL EXPERIENCE WIDESPREAD FROST SUNDAY
MORNING AS TEMPERATURES PLUNGE BELOW FREEZING. A FREEZE WARNING
MAY BE NEEDED. IF YOU HAVE ANY VEGETATION THAT IS SENSITIVE TO THE
COLD MAKE PLANS TO PROTECT IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ012>014-023-089-PAZ001>003-170845-
LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
437 AM EDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAINFALL ACCUMULATIONS WILL NEED TO BE WATCHED CLOSELY TONIGHT
THROUGH SUNDAY MORNING. BANDS OF VERY EFFICIENT RAINFALL MAY
OCCUR OFF THE WARMER WATERS OF LAKE ERIE WHICH COULD LEAD TO SOME
LOCALIZED FLOODING.

CLOUD COVER AND SHOWERS WILL LIKELY LIMIT THE COVERAGE OF FROST
ACROSS INLAND LOCATIONS OF NORTHEAST OHIO INTO NW PA THIS
WEEKEND. HOWEVER TEMPERATURES WILL STILL DIP TO AROUND FREEZING
SATURDAY NIGHT. IF YOU HAVE ANY VEGETATION THAT IS SENSITIVE TO
THE COLD MAKE PLANS TO PROTECT IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-170845-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
437 AM EDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 9:38 PM EDTSpecial Marine WarningCLE82 min
Oct 15, 10:49 PM EDTSpecial Marine WarningCLE41 min
Oct 15, 11:02 PM EDTSpecial Weather StatementCLECuyahoga, Lorain58 min
Oct 16, 3:44 AM EDTFreeze WatchCLEAshland, Crawford, Hancock, Holmes, Huron, Knox and 8 more12 hr

Nearby

Freeze Warnings in Ohio, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.